Almost-sure stability of a gyropendulum subjected to white-noise random support motion

Asokanthan, S. F. and Ariaratnam, S. T. (2000) Almost-sure stability of a gyropendulum subjected to white-noise random support motion. Journal of Sound & Vibration, 235 5: 801-812.


Author Asokanthan, S. F.
Ariaratnam, S. T.
Title Almost-sure stability of a gyropendulum subjected to white-noise random support motion
Journal name Journal of Sound & Vibration   Check publisher's open access policy
ISSN 0022-460X
Publication date 2000-08
Sub-type Article (original research)
DOI 10.1006/jsvi.2000.2951
Volume 235
Issue 5
Start page 801
End page 812
Total pages 12
Place of publication London, UK
Publisher Academic Press Ltd
Collection year 2000
Language eng
Subject C1
780102 Physical sciences
290501 Mechanical Engineering
Abstract Instability behaviour of a gyropendulum subjected to white noise vertical support motion is examined. Conditions for almost-sure asymptotic stability are obtained explicitly. A stochastic averaging procedure is employed to evaluate the maximal Lyapunov exponent. The sign of this exponent determines the instability behaviour of this system. Closed-form expressions for the instability conditions obtained in this study are employed to predict the minimum level of damping required to ensure almost-sure asymptotic stability. (C) 2000 Academic Press.
Keyword Acoustics
Engineering, Mechanical
Mechanics
Q-Index Code C1

Document type: Journal Article
Sub-type: Article (original research)
Collection: School of Mechanical & Mining Engineering Publications
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 2 times in Thomson Reuters Web of Science Article | Citations
Google Scholar Search Google Scholar
Access Statistics: 38 Abstract Views  -  Detailed Statistics
Created: Tue, 10 Jun 2008, 11:08:59 EST